MAUDE Adverse Event Report: COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC

COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number BLB-024115
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported to customer relations via phone conversation "it did not work." note: the customer did not have any further specificity regarding the event.Did any unintended section of the device remain inside the patient¿s body? please describe the object and how it was retrieved: did the patient experience a delay or require any additional procedure due to this occurrence? please specify delay or any additional procedure(s) and provide details: has the complainant reported any adverse effects on the patient due to this occurrence? has the complainant reported that the product caused or contributed to the adverse effects? please specify adverse effects and provide details.Please describe the exact location of the biopsy site.I.E.Upper pole, mid pole, lower pole.Was the device functionality tested prior to use? n/a, yes, no.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no.If yes, please specify what was observed and where on the device it was observed.For occurrences during use (once in contact with endoscope).Was the patient taking any anticoagulants or aspirin at the time of the procedure? n/a, yes, no.Was the anatomy tortuous? n/a, yes, no.What is the endoscope manufacturer and model number that was used? was the endoscope deflected at the time of the malfunction? n/a, yes, no.Was the endoscope in a curved or straight position? confirm that access sheath was used for procedure? n/a, yes, no.What type of suspicious tissue was being targeted for the biopsy, i.E.Stalk or lesion? if other, please specify.How many biopsies were taken prior to this occurrence? did any section of the device detach and become free inside the patient? n/a, yes, no.If yes, did it remain inside the patient? n/a, yes, no.If yes, was the detached portion of the device retrieved during the same procedure? n/a.Yes, no.If not retrieved during the same procedure, when was the detached portion of the device retrieved? if no, how was the detached portion removed from the patient? did the patient require any additional procedures as a result of this event? n/a, yes, no.If yes, what intervention (if any) was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day if not with the device in question, how was the procedure finished?.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation the blb-024115 devices of lot number c1862108 involved in this complaint was not returned for evaluation, a document based investigation was carried out document review prior to distribution blb-024115 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for blb-024115 of lot number c1862108 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1862108.It should be noted that the instructions for use (ifu0034) states the following: ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ "visually inspect the product to ensure no damage is occurred.If the package is opened or damaged when received, do not use.If abnormality is detected that would prohibit working condition, do not use".There is not sufficient evidence to suggest that the user did not follow the ifu.Root cause review a definitive root cause could not be determined from the available information.Possible root causes may be attributed to the device being kinked during transportation.Additionally a possible root cause could be attributed to difficult patient anatomy and/or the wire not being loaded correctly onto the handle.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
BIGOPSY BACKLOADING BIOPSY FORCEPS
Common Device Name
FCL FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key12967065
Report Number3001845648-2021-00853
Device Sequence Number17190972
Product Code FCL
UDI-Device Identifier10827002482408
UDI-Public(01)10827002482408(17)240827(10)C1862108
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
CLASS I N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2024
Device Catalogue NumberBLB-024115
Device Lot NumberC1862108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/17/2021
Event Location Hospital
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown